U.S. doctors online nowAsk doctors free
Brownsburg, IN
A 40-year-old female asked:

Had total hysterectomy 9 months ago. was doing fine in 0.9 mg premarin (conjugated estrogens). now having hot flashes, abd burning, zero sex drive, what's going on?

3 doctor answers14 doctors weighed in
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
Low hormones: The most common reason for your symptoms is low estrogen level. The amount of estrogen you are taking is a tiny fraction of what normally would be produced by your ovaries. Low estrogen is the number one cause for decreased libido. If your symptoms do not resolve with an increase in your dose of estrogen, it may be necessary to add testosterone to your hormone replacement.
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Consider a change to a different type of estrogen(topical or plant based).
Jan 28, 2012
Dr. Peter Sakovich
Obstetrics and Gynecology 39 years experience
Hormones: Your estrogen level is probably low, and needs to be adjusted. You also may need some testosterone, as well. A blood test can measure each of those hormone levels. Bioidentical hormones would be a great option, since the Premarin (conjugated estrogens) is not working well.
Dr. CESAR HOLGADO
Obstetrics and Gynecology 39 years experience
Hysterectomy: Your age also plays a role in your symptoms. If you are in the peri-menopausal age group you may be deloping symptoms of low estrogen and testosterone. A total hysterectomy without removal of both ovaries usually do not aggravate the natural course of the condition. You may want to have your thyroid level and growth hormone levels checked. Bioidentical hormones are great alternatives to premarin (conjugated estrogens).

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Feb 17, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.